MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G34281
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/02/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.The device involved in this complaint was not available for return to cook as the device was not returned for evaluation; the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.A possible root cause for needle breakage could be due to a torturous anatomy of excessive force used while puncturing the target site.Prior to distribution all echo-hd-22-ebus-o-c devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use for any damage: "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".A review of the manufacturing records for echo-hd-22-ebus-o-c devices did not reveal any discrepancies that could have contributed to this complaint issue.From the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After lymph node puncture, removed the stylet and realised that the needle was broken.They had to use a forceps with the bronchoscope to remove the peace of needle left inside the lymph node.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6893346
Report Number3001845648-2017-00411
Device Sequence Number495950
Product Code FCG
UDI-Device Identifier00827002342811
UDI-Public(01)00827002342811(17)200513(10)C1356801
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG34281
Device Catalogue NumberECHO-HD-22-EBUS-O-C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/26/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2017
Initial Report FDA Received Date09/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;